Group photo
Author:
MOM2ACAT's Photo MOM2ACAT SparkPoints: (0)
Fitness Minutes: (41,579)
Posts: 30,457
2/3/15 5:03 P

My SparkPage
Send Private Message
Reply
I have stage IV breast cancer with bone, liver and lung mets, and I've done a lot of chemo since 2010; unfortunately, it's affected my bone marrow, and I can no longer have any further chemo because my oncologist says my bone marrow is "worn out". I am on palliative treatment now.

The worst way it's affecting me is the fatigue, because my bone marrow is no longer working efficiently, my blood counts keep going down. The biggest problem is with my hemoglobin; I'm often severely anemic because of it, and I had to go twice for blood transfusions last month.

My oncologist just started me on a new treatment recently, Halotestin; it's an injection I get once every two weeks, and I just had the 2nd one yesterday. It's suppose to help raise the blood counts, so I am really hoping it works so that I won't be so fatigued all the time and won't need to get blood transfusion every 3 weeks.

LADYBLUE, I had problems with bloody noses at one time back when my cancer was still stage II and I was on chemo; my oncologist sent me to an ENT to get checked out; I was told that certain kinds of chemo can really dry out your sinuses; and it also turned out I had a sinus infection too, so please, let your doctor know you are having those symptoms, and I hope you feel better soon!


My name is Shari; I have been a Sparker since July 2006, I am now in hospice care for metastatic breast cancer, but I'm not letting cancer stop me from Sparking!

Promise me you'll always remember: You're braver than you believe, and stronger than you seem, and smarter than you think.

A. A. Milne



 current weight: -1.8  under
5
2.5
0
-2.5
-5
LADYBLUETC's Photo LADYBLUETC Posts: 19
2/3/15 1:26 P

My SparkPage
Reply
Your oncology nurse was right. I go every week, last Thursday started my 4th round and have felt lousy ever since. I am on carboplatin and taxalol. One round consist of 3 weeks. the first week is both meds , the second and third week is the taxalol. Other than my hair getting thin and finally having my hairdresser shave it off, I didst have ANY side effects till the 4th round. Tired, icky,
blood when I blow my nose, terrible taste in my mouth all the time, etc. Does anyone else have any of these symptoms?? After this 4th round I only have 2 more rounds to go so I should be all done by the end of March.. Prayers to everyone going thou this. Needs to be done but just take a day at a time and much suppose from family

 current weight: 337.0 
352
348.25
344.5
340.75
337
GATOR12's Photo GATOR12 Posts: 4,655
7/20/10 3:37 P

My SparkPage
Send Private Message
Reply
Agree with others that the fatigue level continued to be more as time went on and for me I had to have stronger med for nausea relief but that wasn't a huge issue for me with the meds. I was very blessed with minimal side effects, as you will be!

Brenda


 current weight: -1.0  under
5
2.5
0
-2.5
-5
IVYLASS's Photo IVYLASS Posts: 7,201
7/20/10 11:50 A

My SparkPage
Send Private Message
Reply
Well, your hair falls out, so that's cumulative.

I did find as the chemo went on I got more and more draggy and achy, and I really didn't want to go the last couple of times. Still, once you're done, the side effects clear up pretty quickly. I finished chemo in October 2008 and was able to doff my scarves and hats by late January.

One stumble does not a failure make.

Everything in moderation.


 July Minutes: 195
0
285
570
855
1140
STANNER3's Photo STANNER3 Posts: 2,459
7/19/10 11:20 P

My SparkPage
Send Private Message
Reply
Yes, definitely, but not so much in the first half. I noticed it more on #5 & #6, even ended up taking a day off after tx#6 to try to head it off. Did a lot of sleeping, and as I recall, it helped quite a bit. It really is cumulative, but still so much better than it was years ago!

Suzanne

Suzanne

That which does not kill us makes us stronger.

Phil. 4:13 "I can do all things through Christ who strengthens me."

"A pessimist sees the difficulty in every opportunity; An optimist sees the opportunity in every difficulty. Winston Churchill

"Victory is not found in the ease of our circumstances, nor in the strength of our own resources, but in the presence of the Lord, who is with us" Roy Lessin


 Pounds lost: 7.4 
0
5
10
15
20
DEETHEDIETITIAN's Photo DEETHEDIETITIAN Posts: 356
7/19/10 9:17 P

My SparkPage
Send Private Message
Reply
Hi there everyone!

My oncology nurse mentioned that the side effects of chemo (I'm receiving "TC")~ are cumulative in that how it affects me on the first treatment may not be an indicator for the next treatment (which is this Friday) and by my final treatment the side effects may be the worst.

Have any of you experienced an increase in the side effects as you moved through chemo ~ ?

Just trying to be "prepared" for round #2 :)

Thanks,
Dee

It is not enough to simply show up. You need to step up for results.... keep on stepping! Dee


 Pounds lost: 0.0 
0
10.775
21.55
32.325
43.1
Page: 1 of (1)  

Report Innappropriate Post

Other Breast Cancer Survivors and Those Who Care General Team Discussion Forum Posts

Topics:
Last Post:
6/20/2020 1:10:08 AM
6/14/2020 10:37:04 PM
6/5/2020 5:14:55 PM
7/1/2019 10:16:22 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x17755x35508864

Review our Community Guidelines